Florida, 2007

Hail and Damaging Winds in Florida, February 13, 2007

February 13, 2007 · NWS MLB · 7 events in 4 counties and zones

About midday a squall line moved off the Gulf of Mexico and swept across Central Florida producing hail and some wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

About midday a squall line moved off the Gulf of Mexico and swept across Central Florida producing hail and some wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Feb 13, 1:49 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Feb 13, 1:49 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
149 PM EST TUE FEB 13 2007

.DISCUSSION...

...SEVERE WEATHER THREAT CONTINUES THROUGH EARLY EVENING...
...FREEZING TEMPERATURES POSSIBLE FOR EARLY SATURDAY MORNING...

.DISCUSSION...

CURRENTLY...SVR THUNDERSTORM WATCH #21 ISSUED BY SPC IS IN EFFECT
THROUGH 7 PM THIS EVENING. LOCAL MESOSCALE MODELS STILL INDICATE
SCATTERED CELLS SHOULD DEVELOP ACROSS EAST CENTRAL FL DURING THE
LATE AFTERNOON AND TRACK QUICKLY TOWARD THE EAST COAST. MAIN SVR
THREATS INCLUDE HAIL AND DAMAGING WINDS BUT THERE WILL ALSO BE A
LOW THREAT FOR AN ISOLATED TORNADO AS STORMS APPROACH BACKED LOW
LEVEL INFLOW ALONG THE COASTAL ZONE NEAR THE EAST COAST SEA BREEZE
BOUNDARY.

TONIGHT...EXPECT MOST OF THE CONVECTION TO PUSH OFF ACROSS THE
ATLANTIC WATERS THROUGH THE LATE EVENING HOURS BUT WILL KEEP
SCATTERED POPS FOR THE EARLY EVENING. DEEPENING LOW PRESSURE WILL
ORGANIZE NEAR THE MID ATLANTIC OVERNIGHT WITH WESTERLY FLOW
STRENGTHENING. MODELS SHOW SOME LOW LEVEL STRATUS THAT SHOULD
ADVECT IN DURING THE LATE NIGHT HOURS...OTHERWISE MOST OF THE DEEP
LAYER MOISTURE WILL ADVECT WELL EAST OF THE FORECAST AREA
OVERNIGHT. LOWS IN THE 60S.

WED...DEEP SFC LOW PRESSURE WILL MOVE UP THE NORTHEAST U.S. ATLANTIC
COAST WITH GUSTY WESTERLY FLOW CONTINUING ACROSS EAST CENTRAL FL.
AFTER SOME MORNING STRATUS...SHOULD SEE A GOOD DEAL OF SUN BY
AFTERNOON. THE BREEZY TO WINDY CONDITIONS MAY NECESSITATE A LAKE
WIND ADVISORY FOR THE DAYLIGHT HOURS. HIGHS WILL RANGE FROM THE
LWR 70S NORTH TO NEAR 80 FAR SRN ZONES.

THURSDAY THROUGH SATURDAY...STRONG ZONAL FLOW ALOFT IN THE WAKE OF
DEPARTING LOW WILL INITIALLY LIMIT COLD AIR ADVECTION FOR CENTRAL
FLORIDA. HIGHER MOISTURE REMAINS JUST SOUTH OF FORECAST AREA THROUGH
EARLY FRIDAY WHEN A WEAK UPPER LEVEL DISTURBANCE IN THE FAST ZONAL
FLOW BRINGS A SLIGHT CHANCE OF RW- TO SOUTHERN ZONES. THEN
REINFORCING COLD AIR PUSH HERALDS THE ONSET OF VERY DRY AIR DURING
THE DAY FRIDAY AND AS COLD HIGH PRESSURE SETTLES OVER THE FORECAST
AREA AND WINDS RELAX THE RISK OF FREEZING TEMPERATURES OVER MUCH OF
EAST CENTRAL FLORIDA SATURDAY MORNING. WILL HAVE TO STAY TUNED ON
THE DEVELOPMENT OF THIS POTENTIAL FREEZE. FOR NOW HAVE LEFT PREVIOUS
SHIFTS FORECAST ALONE WHICH SHAVED A FEW DEGREES OFF 00 UTC GUIDANCE
SINCE THEN 12 UTC GUIDANCE HAS COME IN A LITTLE WARMER.

SUNDAY THROUGH TUESDAY...WARMING TAKES PLACE SUNDAY AHEAD OF A COLD
FRONT ASSOCIATED WITH TROUGH MOVING THROUGH MID MISSISSIPPI VALLEY.
FRONTAL PASSAGE DURING DAY SUNDAY BRINGS GUSTY WINDS WITH PASSAGE
AND INCREASED CLOUDS AND A SLIM CHANCE FOR SHOWERS. COOLER DRIER AIR
AGAIN MOVES IN BEHIND THE FRONT AND CONTINUES INTO TUESDAY WITH
BELOW SEASONAL TEMPERATURES AND LOW TEMPS IN THE 30S ON MONDAY.

&&

.AVIATION...+TSRA WILL AFFECT NRN TERMINALS THROUGH AROUND
22Z...AND SRN TERMINALS 20Z-23Z. EXPECT A FEW OF THE STRONGEST
STORMS THIS AFTN TO CONTAIN HAIL...GUSTY WINDS AND FQT LTG. AREAS
OF STRATUS SHOULD MOVE IN ACROSS E CENTRAL FL TERMINALS BY AROUND
09Z WITH LLWS ACROSS NRN TERMINALS. SFC WIND FROM THE WEST WITH G25KT
ON WED.

&&

.MARINE...WILL RAISE ADVISORY FOR THE OFFSHORE WATERS THIS EVENING
AND THE NEARSHORE WATERS BY WED MORNING AS WESTERLY FLOW INCREASES
TO NEAR 20 KNOTS. STRONG WEST WINDS IN THE WAKE OF THE STRONG
LOW MOVING OFFSHORE WILL KEEP WINDS AT OR NEAR ADVISORY CRITERIA
FOR THE 20 TO 60 MILE OFFSHORE SEGMENT WEDNESDAY INTO THURSDAY.
WINDS WEAKEN ON THURSDAY AND THEN PICK UP AGAIN FROM THE NORTHWEST
WITH THE NEXT COOL SURGE FRIDAY WEAKEN A BIT ON SATURDAY AND THEN
STRENGTHEN CONSIDERABLY SUNDAY INTO EARLY NEXT WEEK WITH THE NEXT
COOL SURGE.

&&

.FIRE WEATHER...MIN RHS WILL REMAIN ABOVE 40 PERCENT BUT GUSTY
WESTERLY WINDS AND HIGH DISPERSION VALUES WILL POSE A CONCERN ON
WEDNESDAY. GREATEST CONCERN AND PLANNING SHOULD BE FOCUSED ON THE
PERIOD BETWEEN THU-SAT AND AGAIN MONDAY AND TUESDAY AS
APPRECIABLE DRYING TAKES PLACE BEHIND THE TWO COOL DRY PUSHES.
THIS WILL BE ESPECIALLY TRUE FOR FRI AND SAT AFTERNOONS AS MIN RHS
COULD TUMBLE TO 25 PERCENT OVER NORTH AND INTERIOR SECTIONS
REMAINING BELOW 35 PERCENT FOR LONG DURATIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  62  70  42  63 /  50  10  10  10
MCO  62  73  46  66 /  30  10  10  10
MLB  63  78  45  67 /  40  10  10  10
VRB  66  79  48  69 /  40  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM TO 7 PM EST WEDNESDAY
     FOR COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20
     NM.

     SMALL CRAFT ADVISORY FOR WINDS FROM 10 PM THIS EVENING TO 7 PM
     EST WEDNESDAY FOR WATERS FROM COCOA BEACH TO JUPITER INLET
     20 TO 60 NM OFFSHORE-WATERS FROM FLAGLER BEACH TO COCOA
     BEACH 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...VOLKMER
LONG TERM....HAGEMEYER
Hazardous weather outlook, Feb 13, 10:49 AM EST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1049 AM EST TUE FEB 13 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
132100-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1049 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SEVERE STORMS ARE POSSIBLE THROUGH EARLY EVENING. A DEEPENING
AREA OF LOW PRESSURE WILL MOVE THROUGH THE TENNESSEE VALLEY THIS
AFTERNOON WITH INCREASING LOW LEVEL SOUTH TO SOUTHWEST FLOW OVER
THE FLORIDA PENINSULA. INCREASING LOW LEVEL MOISTURE...AFTERNOON
HEATING...COLD AIR ALOFT AND STRONG LIFT AHEAD OF AN APPROACHING
UPPER LEVEL TROUGH WILL ALLOW SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS EAST CENTRAL FLORIDA THIS
AFTERNOON. THE HIGHEST THREAT FOR STORMS WILL OCCUR DURING THE
LATE AFTERNOON HOURS WHEN SCATTERED STORMS MAY CONTAIN LARGE
HAIL...DAMAGING WINDS AND THE POSSIBILITY FOR ISOLATED TORNADOES.
RESIDENTS SHOULD SET THEIR WEATHER RADIO TO ALERT AND MOVE INDOORS
INTO A STURDY STRUCTURE IF WARNINGS ARE ISSUED.

...MARINE THUNDERSTORM GUST IMPACT...
STORMS THAT MOVE OFF THE PENINSULA LATE THIS AFTERNOON AND
EVENING WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS
OF 35 KNOTS. MARINERS ARE URGED TO KEEP AN EYE TO THE SKY AND TO
LISTEN TO NOAA WEATHER RADIO FOR THE LATEST STATEMENTS ON THESE
STORMS.

...WIND AND SEA IMPACT...
SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE OFFSHORE WATERS FOR
SEAS OF 4 TO 6 FEET TODAY. BOATING CONDITIONS WILL DETERIORATE
OVERNIGHT AS WINDS INCREASE TO AROUND 20 KNOTS ACROSS THE OFFSHORE
WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
RATHER STRONG OFFSHORE WINDS ARE EXPECTED OVER THE ATLANTIC WATERS
THROUGH LATE WEEK. DRY CONDITIONS WILL PRODUCE AN INCREASED FIRE
WEATHER DANGER LATE IN THE WEEK. MUCH COLDER AIR WILL MOVE INTO
THE REGION FRIDAY. FREEZING TEMPERATURES WILL BE POSSIBLE LATE
FRIDAY NIGHT ACROSS MUCH OF EAST CENTRAL FLORIDA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE
REQUIRED THIS AFTERNOON.

VOLKMER

In the hours before

Special weather statement, Feb 13, 1:14 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
114 PM EST TUE FEB 13 2007

FLZ044-144-131845-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
114 PM EST TUE FEB 13 2007

...THUNDERSTORMS MOVING NORTHEAST TOWARD LAKE COUNTY...

AT 114 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...10 MILES SOUTHWEST OF MASCOTTE.
THE STORMS WERE MOVING NORTHEAST AT 35 MPH.

THESE TUNDERSTORMS WILL AFFECT LADY LAKE...LEESBURG AND CLERMONT
THROUGH 2 PM.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 40 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW
AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

MRV
Special weather statement, Feb 13, 2:13 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EST TUE FEB 13 2007

FLZ041-044-141-132000-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
213 PM EST TUE FEB 13 2007

...STRONG THUNDERSTORMS AFFECTING NORTHERN LAKE COUNTY WILL MOVE
NORTHEAST...

AT 213 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG STORMS NEAR EUSTIS...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PAISLEY...DELAND AND
DAYTONA BEACH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 40 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW
AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

MRV
Special weather statement, Feb 13, 2:31 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
231 PM EST TUE FEB 13 2007

FLZ047-053-054-147-132015-
INDIAN RIVER-NORTHERN BREVARD COUNTY-OSCEOLA-SOUTHERN BREVARD COUNTY-
231 PM EST TUE FEB 13 2007

...THUNDERSTORMS TO DEVELOP RAPIDLY OVER OSCEOLA...BREVARD AND
INDIAN RIVER COUNTIES...

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7PM...

AT 233 PM THUNDERSTORMS WERE BEGINNING TO DEVELOP RAPIDLY OVER
OSCEOLA...BREVARD AND INDIAN RIVER COUNTIES. STRONG TO SEVERE
THUNDERSTORMS WILL SPREAD OVER OSCEOLA COUNTY FROM THE WEST WHILE
THUNDERSTORMS WILL DEVELOP ALONG BREVARD AND INDIAN RIVER COUNTIES
WERE THE WARM MOIST UNSTABLE FLOW IS INTERSECTING THE SEA BREEZE
THAT HAS DEVELOPED ALONG THE COAST. DAMAGING WINDS AND LARGE HAIL
ARE THE GREATEST THREAT FROM THESE STORMS BUT ISOLATED TORNADOES ARE
NOT OUT OF THE QUESTION. STORMS WILL DEVELOP RAPIDLY BETWEEN 230 AND
330 PM AND MOVE NORTHEAST AT 35 TO 40 MPH. RESIDENTS SHOULD BE ALERT
TO THE APPROACH OF THESE STORMS AND BE READY TO HEAD TO SAFETY
SHOULD WARNINGS BE ISSUED.
HAGEMEYER

The radar

The Melbourne radar (KMLB), 73 km away, was scanning. The volume nearest the first event began at 20:14 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Osceola

When
February 13, 3:14 PM EST
Where
Osceola County, 1 mi SE of Lake Tohopekaliga
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
28.210, -81.388

A trained spotter measured a wind gust to 58 MPH.

Thunderstorm Wind, Osceola

When
February 13, 3:25 PM EST
Where
Osceola County, St Cloud
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
28.250, -81.280

Local TV meteorologist reported wind damage to a house porch roof in Saint Cloud.

Thunderstorm Wind, Brevard

When
February 13, 4:09 PM EST
Where
Brevard County, Palm Bay
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
28.030, -80.580

A large tree took down power lines in Palm Bay.

Hail, Indian River

When
February 13, 4:30 PM EST
Where
Indian River County, 5 mi W of Vero Beach
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
27.630, -80.482

Hail, Indian River

When
February 13, 4:30 PM EST
Where
Indian River County, 4 mi ESE of Fellsmere
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
27.748, -80.540

Thunderstorm Wind, Indian River

When
February 13, 4:31 PM EST
Where
Indian River County, Sebastian
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
27.820, -80.470

Numerous three to five inch diameter tree limbs were blown down. Pea size hail was reported.

Thunderstorm Wind, St. Lucie

When
February 13, 4:40 PM EST
Where
St. Lucie County, 2 mi N of Ft Pierce
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
27.479, -80.330

A trained spotter reported wind gusts to 58 mph on Endrio Road at Spanish Lakes.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19004, 19005, 19006, 19007, 19008, 19009, 19013.